MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 560-009
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Iatrogenic Source (2498); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) pacing lead due to bacteremia.A spectranetics 9f tightrail sub-c device and a lead locking device (lld ez) were utilized to assist with removal of the lead.The lead was prepared by placing the lld ez down in the lead lumen to the tip of the lead, and a braided silk suture was tied around the outer insulation of the lead.The lead and all of the aforementioned components were loaded into the tightrail sub-c device, and the device was utilized to free the lead from binding sites from the entry into the pectoral pocket to the left-brachiocephalic/superior vena cava (svc) junction.The physician desired to switch to a different tool, and attempted to remove the tightrail sub-c from around the lead.Once the tightrail sub-c was removed from the patient (but the lead was still within it), the device became stuck on the lead.The physician could not remove the lead from within the device, and ultimately cut the lead and the lld to free the tool.A silk suture was tied around the remaining components of the lead, and the lead was successfully extracted, using a spectranetics 14f glidelight laser sheath, from the patient without any complications or remnant materials left in the patient.The patient survived the procedure with no reported patient harm.This report is being submitted due to the potential for serious injury if the event were to recur.
 
Additional Manufacturer Narrative
H6): methods, results and conclusions codes populated now that device evaluation is complete.Device evaluation: on 06 november 2019 a cross-functional engineering team evaluated the returned device.The initial evaluation confirmed the presence of the lld and suture extending from both the distal and proximal end of the device.On 11 november 2019, the team re-inspected the device under x-ray and confirmed that the lead and lld were within the lumen of the device.However, the shaft of the device did not show any signs of damage that would attribute to the experienced failure.During the final evaluation of the device (13 november 2019), the team removed the lld from the proximal end of the tightrail shaft, but the lead remained within the shaft.The hypo-tube shaft was cut in a cross-sectioned manner to facilitate in viewing the lead inside of the tightrail shaft.A visual inspection inside of the shaft lumen determined that the lead size was bigger than the device's inner lumen, which was the cause of the experienced failure of the lead sticking within the tightrail device.H3 other text : placeholder.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9234599
Report Number1721279-2019-00185
Device Sequence Number16741259
Product Code DRE
UDI-Device Identifier00813132022785
UDI-Public(01)00813132022785(17)210227(10)FRN19B27A
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model Number560-009
Device Catalogue Number560-009
Device Lot NumberFRN19B27A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5086 PACING RV LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Date Report Sent to FDA01/01/2005